Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suffering from stomach bloating and hardening. Taking kool it tablet. Chances of jaundice or hepatitis?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1718 Questions
Question
SIR,
I AM SUFFERING FROM STOMACH BLOATING/HARDENING EVEN WITH LIMITED FOOD.SINCE 20 DAYS. SOME FOOD MAKING SIDE EFFECTS . I CONSUME COFFEE MORE THAN USUAL. DOCTOR ADVISED ME FOR LIVER TEST SGPT 46.0 U/L. HE ADVISED FOR GASTROSCOPY ALSO. DOCTOR HAD PRESCRIBED KOOL-IT TABLET FOR A WEEK OR SO. I TAKE FOOD IN SMALL QUANTITIES. IF I TOOK MORE DURING NIGHT; IT WILL CREATE UNEASYNESS. WHETHER I AM HAVING JAUNDICE OR HEPATITIS?
Posted Thu, 18 Oct 2012 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 42 minutes later
Hi,
I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer your question.

You do not have any signs of jaundice. Since your SGPT is not elevated, hepatitis is unlikely.

The abdominal bloating could be due to dysmotility dyspepsia which means the stomach is functioning slower than normal resulting in bloating and fullness.

I presume that nothing significant was found during gastroscopy.

You have not mentioned whether you have any medical illness like diabetes. Diabetes affects the nerves and can cause a condition called gastroparesis which causes symptoms like abdominal bloating.

Blood glucose levels and a gastric emptying scan may be done for evaluation.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Suffering from stomach bloating and hardening. Taking kool it tablet. Chances of jaundice or hepatitis? 29 minutes later
sir,
RANDOM BLOOD SUGAR IS 141.0mg/dl
TOTAL BILIRUBIN 0.67 mg/dl
DIRECT BILIRUBIN 0.21 mg/dl as on today and it was 0.14 mg/dl as on 30.04.2012.
SGPT (ALT) - 46.0 U/L as on today - it was 36 as on 30.04.2012.

MY DOCTOR ADVISED FOR GASTROSCOPY AND USS OF ABDOMEN . BOTH TO BE DONE. i fear about gastroscopy. it may have side effects.

AS ON 30.04.2012, LIVER SIZE WAS NORMAL, GALL BLADDER NORMAL, PANCREAS NORMAL, KIDNEYS WERE NORMAL, (TOTAL IMPRESSION: NORMAL ABDOMINO-PELVIC STUDY) AS PER ULTRASOUND DONE ON 30.04.2012.

IF I AM SUFFERING FROM DYSMOTILITY DYSPESIA, WHAT ARE THE FOOD I HAVE TO TAKE AND WHETHER I CAN CONTINUE PRESENT PRESCRIBED TABLETS - KOOL-IT, GENDYS, ANXIT TABLETS? KINDLY ADVISE.
 
 
Answered by Dr. Ratnakar Kini 22 hours later
Hi,
Your liver function test is within normal limits and you do not have evidence of jaundice or hepatitis.

Since you are 54 years old, your dyspepsia needs to be evaluated with gastroscopy.
It is a simple procedure that lasts for only a few minutes.

You can continue taking Kool-It till the tests are done.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor